Alert archive / Alabama / Wind Advisories in 2012
Wind Advisory 11, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Dec 19, 2012, 4:33 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Dec 20, 2012, 3:00 AM CST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 4:33 AM CST (10:33 UTC)
- In effect from
- Dec 20, 2012, 3:00 AM CST
- Expired
- Dec 21, 2012, 3:32 PM CST
- In force
- 37 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS74 KHUN 191033 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 433 AM CST WED DEC 19 2012 ALZ001>010-016-TNZ076-096-097-192215- /O.NEW.KHUN.WI.Y.0011.121220T0600Z-121221T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 433 AM CST WED DEC 19 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY. * TIMING AND AREAS AFFECTED...FROM MIDNIGHT TONIGHT THROUGH 6 AM CST FRIDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE INCLUDING THE FOLLOWING COUNTIES: IN ALABAMA...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE... MADISON...MORGAN...CULLMAN...MARSHALL...JACKSON...AND DEKALB. IN TENNESSEE: LINCOLN...FRANKLIN...AND MOORE COUNTIES. * WINDS...SUSTAINED SOUTHERLY WINDS THURSDAY OF 25 TO 30 MPH...TURNING NORTHWESTERLY IN THE AFTERNOON. GUSTS UPWARDS OF 40 MPH ARE EXPECTED. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE... ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 12
9 follow-up statements
140 WWUS74 KHUN 192150 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 350 PM CST WED DEC 19 2012 ALZ001>010-016-TNZ076-096-097-201200- /O.CON.KHUN.WI.Y.0011.121220T0600Z-121221T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 350 PM CST WED DEC 19 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... * TIMING AND AREAS AFFECTED...FROM MIDNIGHT TONIGHT THROUGH 6 AM CST FRIDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE INCLUDING THE FOLLOWING COUNTIES: IN ALABAMA...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE... LIMESTONE... MADISON...MORGAN...CULLMAN...MARSHALL...JACKSON... AND DEKALB. IN TENNESSEE: LINCOLN...FRANKLIN...AND MOORE COUNTIES. * WINDS...SUSTAINED SOUTHERLY WINDS THURSDAY OF 25 TO 30 MPH... TURNING NORTHWESTERLY IN THE AFTERNOON. GUSTS UPWARDS OF 40 MPH ARE EXPECTED. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE... ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
408 WWUS74 KHUN 200411 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1011 PM CST WED DEC 19 2012 ALZ001>010-016-TNZ076-096-097-201800- /O.EXT.KHUN.WI.Y.0011.121220T0900Z-121221T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1011 PM CST WED DEC 19 2012 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST FRIDAY... * TIMING AND AREAS AFFECTED...FROM 3 AM TONIGHT THROUGH 6 AM CST FRIDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE INCLUDING THE FOLLOWING COUNTIES: IN ALABAMA...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE... LIMESTONE... MADISON...MORGAN...CULLMAN...MARSHALL...JACKSON... AND DEKALB. IN TENNESSEE: LINCOLN...FRANKLIN...AND MOORE COUNTIES. * WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 MPH EARLY THURSDAY MORNING. WINDS WILL SHIFT TO THE NORTHWEST IN THE AFTERNOON WITH GUSTS UPWARDS OF 40 MPH POSSIBLE. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN LOCATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$
186 WWUS74 KHUN 200813 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 213 AM CST THU DEC 20 2012 ...WINDY CONDITIONS ARE EXPECTED TODAY THROUGH THIS EVENING... ALZ001>010-016-TNZ076-096-097-201700- /O.EXT.KHUN.WI.Y.0011.121220T0900Z-121221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 213 AM CST THU DEC 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...FOR TODAY AND THIS EVENING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 25 TO 30 MPH EARLY THIS MORNING...WITH GUSTS OF 40 MPH POSSIBLE AFTER SUNRISE. IN THE HIGHER ELEVATIONS...GUSTS NEAR 50 MPH WILL BE POSSIBLE THIS MORNING. WINDS WILL SHIFT TO THE WEST AND NORTHWEST IN THE AFTERNOON...AGAIN WITH SIMILAR WIND SPEEDS EXPECTED. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$ AK
068 WWUS74 KHUN 201656 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1056 AM CST THU DEC 20 2012 ...WINDY CONDITIONS ARE EXPECTED THROUGH THIS EVENING... ALZ001>010-016-TNZ076-096-097-210100- /O.CON.KHUN.WI.Y.0011.000000T0000Z-121221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1056 AM CST THU DEC 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...THROUGH THIS EVENING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS WILL REMAIN IN THE 25 TO 30 MPH RANGE...WITH GUSTS TO AROUND 45 MPH POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$ TT
447 WWUS74 KHUN 210050 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 650 PM CST THU DEC 20 2012 ...WINDY CONDITIONS ARE EXPECTED THIS EVENING... ALZ001>010-016-TNZ076-096-097-210600- /O.CON.KHUN.WI.Y.0011.000000T0000Z-121221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 650 PM CST THU DEC 20 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...THIS EVENING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS WILL REMAIN IN THE 25 TO 30 MPH RANGE...WITH GUSTS TO AROUND 45 MPH POSSIBLE... ESPECIALLY IN THE HIGHER ELEVATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$
416 WWUS74 KHUN 210334 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 934 PM CST THU DEC 20 2012 ...WINDY CONDITIONS WILL PERSIST TONIGHT... ALZ001>010-016-TNZ076-096-097-210900- /O.EXT.KHUN.WI.Y.0011.000000T0000Z-121221T0900Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 934 PM CST THU DEC 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY... * TIMING AND AREAS AFFECTED...TONIGHT FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$
248 WWUS74 KHUN 210824 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 224 AM CST FRI DEC 21 2012 ...WINDY CONDITIONS TO CONTINUE TODAY... ALZ001>010-016-TNZ076-096-097-211800- /O.EXT.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 224 AM CST FRI DEC 21 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...THROUGH TODAY FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 15 TO 30 MPH... WITH GUSTS TO AROUND 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$ AK
962 WWUS74 KHUN 211807 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1207 PM CST FRI DEC 21 2012 ...WINDY CONDITIONS TO CONTINUE UNTIL AFTER SUNSET... ALZ001>007-016-TNZ076-096-211915- /O.CAN.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...LYNCHBURG...FAYETTEVILLE 1207 PM CST FRI DEC 21 2012 ...WIND ADVISORY IS CANCELLED... $$ ALZ008>010-TNZ097-220000- /O.CON.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/ MARSHALL-JACKSON-DEKALB-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...WINCHESTER 1207 PM CST FRI DEC 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...THROUGH THIS EVENING FOR NORTHEAST ALABAMA AND FRANKLIN COUNTY IN TENNESSEE...PARTICULARLY FOR LOCATIONS IN HIGHER TERRAIN. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED ALONG THE CUMBERLAND PLATEAU AND OTHER HIGH TERRAIN LOCATIONS. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE...TRASH CANS AND OUTDOOR CHRISTMAS DECORATIONS. && $$ CCC
231 WWUS74 KHUN 212132 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 332 PM CST FRI DEC 21 2012 ...WIND ADVISORY IS CANCELLED... ALZ008>010-TNZ097-212245- /O.CAN.KHUN.WI.Y.0011.000000T0000Z-121222T0000Z/ MARSHALL-JACKSON-DEKALB-FRANKLIN TN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...WINCHESTER 332 PM CST FRI DEC 21 2012 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS ACROSS THE ADVISORY AREA HAVE NOW DROPPED BELOW WIND ADVISORY CRITERIA. THUS...THE ADVISORY HAS BEEN CANCELLED. $$ TT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 19, 4:09 AM CST, 24 minutes earlier.
Area forecast discussion, Dec 19, 4:09 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 409 AM CST WED DEC 19 2012 .DISCUSSION... QUITE AN ACTIVE FORECAST IS TAKING SHAPE FOR THE TENNESSEE VALLEY THROUGH THE END OF THE WEEK AND AGAIN JUST IN TIME FOR THE UPCOMING HOLIDAY. TWO ROBUST STORM SYSTEMS WILL AFFECT THE AREA DURING THIS FORECAST PERIOD, THE FIRST OF WHICH IS TAKING SHAPE AND DEEPENING OVER THE DESERT SOUTHWEST THIS MORNING AT 500MB. AS THIS SYSTEM DEEPENS THROUGH THE DAY, LEE CYCLOGENESIS WILL DEVELOP AND STRENGTHEN A SFC LOW OVER THE TX/OK PANHANDLES BY THIS AFTERNOON. AS THIS SYSTEM EJECTS NORTHEASTWARD INTO THE GREAT LAKES REGION, THE UPPER TROF WILL BECOME NEGATIVELY TILTED, AND WINDS WILL INCREASE SIGNIFICANTLY THROUGH THE COLUMN IN ASSOCIATION WITH THIS SYSTEM. TODAY WILL BE RELATIVELY QUIET WITH SOUTHERLY FLOW INCREASING THROUGH THE DAY, ALLOWING AFTN HIGHS TO TOP OUT IN THE MID/UPPER 60S. TONIGHT, HOWEVER, IS A DIFFERENT STORY. AS THE UPPER/SFC LOW SKIRT THE AREA TO THE NW TONIGHT, 850MB WINDS INCREASE TO 40-5OKTS AROUND MIDNIGHT (WITH A 500MB JET OF 60-80KTS). FOR THIS REASON, HAVE HOISTED A WIND ADVISORY BEGINNING AT 06Z TONIGHT (RUNNING THROUGH 12Z FRIDAY MORNING). AFTER PERUSING SOUNDING PARAMETERS THIS MORNING, A HIGH SHEAR/LOW CAPE EVENT IS EXPECTED, WITH A SQUALL LINE DEVELOPING TO THE WEST TONIGHT. MODELS ARE IN GOOD AGREEMENT THAT THE SQUALL LINE WILL BE APPROACHING NW AL ~12Z, PUSHING EASTWARD AND AFFECTING THE I-65 CORRIDOR ~15Z, AND THEN ONWARD INTO SRN MIDDLE TN/NE AL BY ~18Z. ONLY LINGERING SHOWERS ARE EXPECTED IN NERN AL BY 00Z TOMORROW NIGHT. WHILE STRONG TO DAMAGING WINDS WILL BE THE PRIMARY THREAT DURING THIS TIME, HELICITIES WILL BE BETWEEN 300/400 M^2/S^2, TRANSLATING TO MESOCYCLONE DEVELOPMENT. WITHOUT THE INSTABILITY COMPONENT GIVEN THE LOW CAPE VALUES EXPECTED, WILL NOT FORMALLY INCLUDE MENTION OF TORNADOES (ALTHOUGH A BRIEF SPIN-UP CAN'T BE RULED OUT COINCIDING WITH BREAKS WITHIN THE LINE OF STORMS OR AT THE APEX OF ANY BOWING SEGMENTS TOMORROW). IN THE WAKE OF THE FRONTAL PASSAGE, A CP AIRMASS WILL SLIDE INTO THE AREA AS A POLAR HIGH BUILDS INTO THE REGION. TEMPERATURES WILL FALL THROUGH THE DAY THURSDAY WITH HIGH TEMPERATURES MOST LIKELY OCCURRING AT OR SLIGHTLY BEFORE MIDDAY. WITH STRONG CAA EXPECTED, SKIES WILL CLEAR OVERNIGHT AND MORNING LOWS FRIDAY WILL BE IN THE MIDDLE TO UPPER 20S. GIVEN THE STOUT NORTHWESTERLY WINDS IN PLACE GUSTING BETWEEN 25 AND 30MPH, HOWEVER, IT WILL *FEEL* LIKE TEMPERATURES IN THE MIDDLE TEENS. HIGHS FRIDAY AFTERNOON WILL STRUGGLE TO REACH THE UPPER 40S, WITH ANOTHER COLD MORNING EXPECTED SATURDAY MORNING WITH LOWS IN THE LOWER/MIDDLE 20S. WINDS WILL HAVE DECOUPLED BY THIS TIME, WITH APPARENT TEMPS A FEW DEGREES WARMER AND IN THE UPPER TEENS TO AROUND 20F. A GRADUAL WARMUP IS EXPECTED FOR THE REMAINDER OF THE WEEKEND AS ANOTHER STRONG STORM SYSTEM IS EXPECTED TO TAKE SHAPE JUST IN TIME FOR THE UPCOMING HOLIDAY. TEMPERATURES SUNDAY AFTERNOON WILL BE BACK IN THE MIDDLE 50S WITH SOUTHERLY FLOW AGAIN DEVELOPING AND STRENGTHENING ACROSS THE AREA. THE GFS/ECMWF DIFFER SOMEWHAT IN THEIR EXPECTATION OF CHRISTMAS DAY FOR THE TENNESSEE VALLEY, BUT BOTH SOLUTIONS ARE ADVERTISING A WET HOLIDAY FORECAST. THE FLY IN THE OINTMENT WILL BE EXACTLY WHERE THE UPPER LOW DIVING SOUTHEASTWARD OUT OF THE INTERMOUNTAIN WEST EVENTUALLY ENDS UP. WILL INCREASE POPS FOR THIS TIME PERIOD GIVEN MODEL RUN CONSISTENCY OVER THE PAST FEW DAYS, BUT WILL NOT MAKE ANY FURTHER CHANGES AT THIS TIME. 12 && .AVIATION... /ISSUED 1126 PM CST TUE DEC 18 2012/ FOR 06Z TAFS... PATCHY FOG OR MIST MAY DEVELOP AT EITHER TERMINAL AROUND DAYBREAK WEDNESDAY...BUT CONFIDENCE IN TIMING PRECLUDES A PREVAILING GROUP ATTM. AFTER THE MIST SUBSIDES...VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD...WITH WINDS AND MID CLOUDS INCREASING AFTER 00Z THURSDAY AHEAD OF A QUICK MOVING COLD FRONT. JLL && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 68 52 60 27 / 10 40 100 10 SHOALS 68 54 59 27 / 10 60 90 10 VINEMONT 67 55 59 28 / 10 30 100 10 FAYETTEVILLE 65 48 57 26 / 10 30 100 10 ALBERTVILLE 67 49 61 25 / 10 30 100 10 FORT PAYNE 66 47 62 26 / 10 30 100 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 18, 1:39 PM CST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 139 PM CST TUE DEC 18 2012 ALZ001>010-016-TNZ076-096-097-191000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 139 PM CST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT ALONG RIVERS...LAKES...AND VALLEYS. VISIBILITY OF ONE QUARTER MILE OR LESS WILL BE POSSIBLE...ESPECIALLY NEAR THE TENNESSEE RIVER AND VALLEYS ALONG THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PATCHY DENSE FOG IS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. WINDY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY IN ADVANCE OF AND BEHIND A STRONG COLD FRONT. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS MAY BE POSSIBLE DURING THIS PERIOD. A LINE OF SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS IS ALSO BECOMING MORE LIKELY EARLY THURSDAY MORNING AS COLD FRONT SWEEPS THROUGH THE REGION. THE CURRENT TIMING FOR THIS LINE OF SEVERE THUNDERSTORMS IS 3 AM TO 6 AM OVER NORTHWEST ALABAMA...6 AM TO 10 AM FOR THE INTERSTATE 65 CORRIDOR...AND 9 AM TO NOON FOR NORTHEAST ALABAMA AND FRANKLIN COUNTY TENNESSEE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE FOR NORTHWEST ALABAMA ON EARLY THURSDAY MORNING.
Nearby
Wind Advisories in Alabama, 2012Wind Advisories in Tennessee, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.